Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 24, 2005, 10:25 AM CDT for 7 parishes in Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 10:25 AM CDT (15:25 UTC)
- Expired
- Sep 24, 2005, 11:30 AM CDT
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 5:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 241525
SVRLIX
LAC007-033-037-047-077-121-125-241630-
/O.NEW.KLIX.SV.W.0183.050924T1525Z-050924T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1025 AM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...ZACHARY...BATON ROUGE...BAKER
EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF JACKSON
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PLAQUEMINE
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT ALLEN
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF ST. FRANCISVILLE
* UNTIL 1130 AM CDT
* AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF ST. FRANCISVILLE TO PLAQUEMINE TO
28 MILES SOUTH OF PLAQUEMINE...OR ALONG A LINE EXTENDING FROM NEW
ROADS TO PLAQUEMINE TO 12 MILES NORTH OF BERWICK...AND MOVING NORTH
AT 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WAKEFIELD BY 1030 AM CDT
PORT ALLEN BY 1035 AM CDT
SPILLMAN BY 1040 AM CDT
JACKSON BY 1045 AM CDT
GARDERE BY 1050 AM CDT
BATON ROUGE BY 1055 AM CDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...TO A SMALL INTERIOR ROOM SUCH AS A BATHROOM OR
CLOSET.
LAT...LON 3073 9141 3031 9125 2976 9126 3098 9100
3099 9118 3100 9132
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 10:07 AM CDT, 18 minutes earlier.
Area forecast discussion, Sep 24, 10:07 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1007 AM CDT SAT SEP 24 2005
.UPDATE...UPDATED FORECAST GRIDS AND ZONES TO ACCOUNT FOR THE
CANCELLATION OF TROPICAL STORM/INLAND TROPICAL STORM WARNINGS.
WILL GO WITH A COASTAL FLOOD WARNING FOR ALL AREAS NEXT TO WATER
TO ACCOUNT FOR STORM SURGE ISSUES. WILL ALSO GO WITH A WIND
ADVISORY FOR THE CWA/PWA AS WINDS WILL REMAIN FAIRLY STRONG
THROUGHOUT THE REMAINING MORNING AND EARLY AFTERNOON HOURS. SMALL
CRAFT REMAIN IN PORT WILL ALSO BE HEADLINED IN THE CWF.
&&
.PREV UPDATE...UPDATED FOR TORNADO WATCH #812 WHICH REPLACED
NUMBERS 810 AND 811. WATCH COVERS ENTIRE CWA EXCEPT FOR OUTER
COASTAL WATERS AND LASTS INTO 500 PM TONIGHT.
.PREV DISCUSSION...ETA AND AVN/GFS INITIALIZED FAIRLY WELL AT
00Z. FIND SIGNIFICANT DIFFERENCES IN THE MODELS AFTER 36 HOURS
WITH ETA TRENDING TOWARD DROPPING THE REMNANTS OF RITA BACK TO THE
SOUTHWEST INTO AN OPEN TROUGH. AVN LIFTS RITA NORTH AND SLOWLY
EAST...THUS THE HIGHER POPS CONTINUING INTO SUNDAY. GRADUAL
IMPROVEMENT IN WEATHER NOTED AFTER TUESDAY ANS A STRONG RIDGE
PUSHES EAST PROVIDING MUCH NEEDED COOLER TEMPERATURES. AVN DROPS A
COLD FRONT NORTH LA AREA EARLY PART OF NEXT WEEK AND ALLOWS IT TO
SINK SOUTH TO THE COAST BY FRIDAY. AT THE SAME TIME A WEAK
TROPICAL WAVE IS HINTED AT COMING INTO THE SOUTHEAST GULF AND
INTERACTING WITH THE OLD FRONT TO PROVIDE SOME OVERRUNNING
PRECIPITATION THURSDAY AND FRIDAY. WILL BACK OFF ON HIGH POPS IN
AVN MOS GUIDANCE FOR NOW AS IM NOT CERTAIN ABOUT THIS
INTERACTION. ALTHO RITA HAS MADE LANDFALL AND WIND RADII IS
SLACKING OFF...WILL MAINTAIN CURRENT WATCHES AND WARNINGS UNTIL
NEXT TPC PACKAGE. CURRENT SUSTAINED WINDS EAST OF MS RIVER ARE
BELOW TROPICAL STORM VALUES WITH GUSTS TO OR APPROACHING GALE
FORCE. EXPECT THESE TO BE LOWERED LATER TODAY. ONSHORE FLOW IS
STILL SUFFICIENT TO JUSTIFY MAINTAINING COASTAL FLOOD WARNING.
TIDE GAUGES IN OCEAN SPRINGS SHOWERS 3.5 TO 4 FEET...IN GRAND ISLE
TIDES ARE 5 FEET AND IN THE MIDDLE OF LAKE PONTCHARTRAIN TIDES
WERE 5 FEET ABOVE NORMAL.
&&
PRELIMINARY TEMPS AND POPS...
MCB 81 76 82 73 / 100 80 70 60
BTR 82 77 85 75 / 100 80 70 69
MSY 86 80 86 78 / 80 50 60 60
GPT 84 79 84 76 / 80 50 60 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 AM SUNDAY FOR LAZ034-LAZ035-LAZ036-LAZ037-
LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
TORNADO WATCH UNTIL 5 PM SATURDAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-
LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-
LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
WIND ADVISORY UNTIL 5 PM SATURDAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-
LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-
LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
TORNADO WATCH UNTIL 5 PM SATURDAY FOR GMZ530-GMZ550-GMZ555.
MS...FLOOD WATCH UNTIL 7 AM SUNDAY FOR MSZ068-MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
TORNADO WATCH UNTIL 5 PM SATURDAY FOR MSZ068-MSZ069-MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
WIND ADVISORY UNTIL 5 PM SATURDAY FOR MSZ068-MSZ069-MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
TORNADO WATCH UNTIL 5 PM SATURDAY FOR GMZ530-GMZ550-GMZ555.
&&
09/07Hazardous weather outlook, Sep 24, 5:30 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CDT SAT SEP 24 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 530 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM CONDITIONS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COAST FROM EAST OF MORGAN CITY TO THE MOUTH OF THE PEARL RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS AND AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND AREAS OF SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED ALONG THE COAST AND INLAND TODAY. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENTS REGARDING HURRICANE RITA IN THE WARNING AREAS. SEVERE WEATHER... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA...THE MISSISSIPPI GULF COAST AND THE ADJACENT COASTAL WATERS THROUGH 6 AM THIS MORNING. THIS WATCH IS EXPECTED TO BE EXTENDED NORTHWARD THIS AFTER 600 AM THIS MORNING.ISOLATED TORNADOES ARE POSSIBLE ACROSS THE WATCH AREA AS BANDS FROM HURRICANE RITA MOVE INLAND. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE MISSISSIPPI COAST. TIDES ARE EXPECTED TO RUN REACH 4 TO 6 FEET ABOVE NORMAL. HEAVY RAINFALL... A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI THROUGH TONIGHT. RAINFALL AMOUNTS OF 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS TO 9 INCHES CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FRINGE AFFECTS FROM HURRICANE RITA WILL CONTINUE THROUGH TODAY ...FOLLOWED BY A HEAVY RAIN THREAT FROM A SLOW MOVING AND DECAYING HURRICANE OVER EAST TEXAS AND NORTHWEST LOUISIANA THROUGH NEXT TUESDAY. THERE WILL BE A POTENTIAL FOR RAINFALL AND RUNOFF FLOODING THROUGH NEXT WEEK...DEPENDING ON THE FUTURE TRACK OF RITA AND ORIENTATION OF RAIN BANDS OVER THE OUTLOOK AREA...MAINLY IN LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HURRICANE RITA AND HURRICANE KATRINA RECOVERY IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:02 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 28 min |
| Sep 23, 8:06 PM CDT | Tornado Warning | LIX | Livingston | 24 min |
| Sep 23, 11:55 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Pointe Coupee, Saint James and 2 more | 4 hr |
| Sep 24, 12:55 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 20 min |
| Sep 24, 1:34 AM CDT | Flash Flood Warning | LIX | East Baton Rouge | 3 hr |
| Sep 24, 2:29 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Charles, Saint John the Baptist | 3 hr |
| Sep 24, 3:32 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 13 min |
| Sep 24, 4:43 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 17 min |
| Sep 24, 5:52 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Sep 24, 6:15 AM CDT | Tornado Warning | LIX | Tangipahoa | 15 min |
| Sep 24, 11:28 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint James | 47 min |
| Sep 24, 12:10 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James | 35 min |
| Sep 24, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.